Alert archive / Texas / Flash Flood Warnings in 2001
Flash Flood Warning 6, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this flash flood warning at Aug 31, 2001, 12:21 AM CDT for Reagan County, Texas. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Aug 31, 2001, 12:21 AM CDT (05:21 UTC)
- Expired
- Aug 31, 2001, 4:15 AM CDT
- In force
- 4 hr
- Issued by
- NWS Midland/Odessa, TX
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Reagan County, TX
The radar
The Midland/Odessa radar (KMAF), 80 km from the middle of the area, began a volume at 05:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 00:00Z, 5.4 hours before the alert went out and 81 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 410 J/kg
- Mixed-layer CIN
- -3 J/kg
- Mixed-layer LCL
- 2145 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 2 m²/s²
- 0-3 km storm-relative helicity
- 49 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS64 KMAF 310523
FFWMAF
TXC383-310915-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
1221 AM CDT FRI AUG 31 2001
THE MIDLAND-ODESSA NATIONAL WEATHER SERVICE OFFICE HAS ISSUED A
* FLASH FLOOD WARNING FOR...
REAGAN COUNTY IN TEXAS
* UNTIL 415 AM CDT
* AT 1213 AM CDT...WEATHER SERVICE DOPPLER RADAR DETECTED A CLUSTER
OF THUNDERSTORMS WITH VERY HEAVY RAIN 5 MILES SOUTHWEST OF NORTH
REAGAN FIRE STATION...MOVING SOUTHEAST AT 15 MPH.
* SOME LOCATIONS AFFECTED BY THIS FLASH FLOOD WARNING INCLUDE...
NORTH REAGAN FIRE STATION...STILES...BEST...TEXON AND BIG LAKE.
THE GROUND ACROSS REAGAN COUNTY IS WET FROM PREVIOUS DAYS HEAVY
RAINS AND THIS ADDITIONAL HEAVY RAIN WILL FAVOR THE DEVELOPMENT OF
RUNOFF. LOW WATER CROSSINGS AND ARROYOS WILL LIKELY BE RUNNING WITH
WATER. RAINFALL AMOUNTS TO AROUND 2 INCHES ARE POSSIBLE ACROSS
REAGAN COUNTY.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY.
LAT...LON 3150 10176 3113 10174 3111 10129 3165 10132
3164 10176What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this flash flood warning went out at Aug 30, 11:09 PM CDT, 1 hour 12 minutes earlier.
Area forecast discussion, Aug 30, 11:09 PM CDT, 1 hour 12 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 1109 PM CDT THU AUG 30 2001 A BUSY NIGHT AROUND PARTS OF THE COUNTY WARNING AREA. REPEATING T- STORMS WITH VERY HEAVY RAINS HAVE DEVELOPED JUST NW OF MAF. RADAR ESTIMATES FROM OURS AND SURROUNDING RADARS ARE SHOWING 1-3 INCHES PER HOUR FALLING. AS OF THIS TYPING...WE HAVE HAD AROUND 2.2 INCHES OF RAIN...AND IT IS STILL FALLING MAY INCREASE FFS TO A FFW IF TRENDS CONTINUE. WILL BE SENDING AN UPDATE SHORTLY. WILL INCREASE POPS FOR PARTS OF THE CENTRAL PERMIAN BASIN AND THE TRANS PECOS REGION. ELSEWHERE... THEY WILL BE TRIMMED OR DROPPED. WINDS WILL BE ADJUSTED FOR THE OVERNIGHT TOO. .MAF... TX...FFS FOR MIDLAND/ECTOR CNTYS TIL 06Z NM...NONE. RSB
In the hours before
Special weather statement, Aug 30, 6:57 PM CDT, 5 hours 24 minutes before
NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075- 079>082-258-311000- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 657 PM CDT THU AUG 30 2001 .SYNOPSIS... AN UPPER LEVEL DISTURBANCE WILL MOVE ACROSS WEST TEXAS AND SOUTHEAST NEW MEXICO THIS EVENING. THIS DISTURBANCE ALONG WITH A SURFACE TROUGH OF LOW PRESSURE...AND ABUNDANT AMOUNTS OF LOWER AND MIDDLE ATMOSPHERE MOISTURE...WILL LEAD TO SHOWERS AND THUNDERSTORMS THIS EVENING. .THREATS... THUNDERSTORMS... SHOWERS AND THUNDERSTORMS WILL CONTINUE THROUGH THE EVENING HOURS... BUT SHOULD DIMINISH TOWARD MIDNIGHT. THE SLOW MOVEMENT OF THESE STORMS WILL ALLOW FOR LOCALLY HEAVY RAINFALL TO OCCUR. THIS COULD CAUSE FLOODING OF FLOOD PRONE AREAS...ESPECIALLY NORMALLY DRY ARROYOS AND STREAMS. FREQUENT CLOUD TO GROUND LIGHTNING...AND WIND GUSTS TO 50 MPH ARE ALSO POSSIBLE. SINCE THE ATMOSPHERE CONTAINS SO MUCH WATER...TROPICAL FUNNELS MAY BE SPOTTED THROUGH THE EVENING. TYPICALLY...TROPICAL FUNNEL CLOUDS ARE SHORT LIVED AND SMALL...AND USUALLY DO NOT TOUCH THE GROUND. HOWEVER...THEY OCCASIONALLY REACH THE GROUND. THEY ARE CAPABLE OF PRODUCING DAMAGE...AND SHOULD BE TREATED AS DANGEROUS. TAKE SHELTER IF A TROPICAL FUNNEL APPROACHES. NO ORGANIZED STRONG THUNDERSTORMS ARE EXPECTED...THEREFORE STORM SPOTTER ACTIVATION IS NOT ANTICIPATED. RSB
The office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 30, 9:38 PM CDT | Severe Thunderstorm Warning | MAF | Glasscock, Howard | 52 min |
Nearby
Flash Flood Warnings in Texas, 2001Every flash flood warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.